Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weight Gain In Wrong Areas
Aug 5, 2009

I started atripla 7 months ago due to my last regime causing Gi issues, i had many tests and everything was ruled out so a change in meds was suggested...

Since then my Gi symptoms have decreased by about 50%, although not completely however since i changed meds in 7 months i put on 15lbs - i thought it maybe as i am happier when eating without cramps, however my eating habits have not changed in terms of portions etc - it seems though my weight gain is only around my gut, everywhere else i look really slim, but my stomach isnt ppl notice it and think i have a beer gut but i dont drink, its really getting me down now as my legs look like twigs, my gut is fat, and my arms and chest are slim too...

Everything seems not in proportion, and i worry that i cant shift the excess weight and gain a flat stomach - i was due to weight train as wanted to build muscle in my legs, arms and chest but need my gut less big.

What can cause it, and can it be fixed as i feel really low about it and its depressing.

Response from Dr. Henry

Effective HIV therapy often results in 5-15 pounds of weight gain on a variety of regimens. In some cases that reflects a return to health and more regular/natural state. Genetics can play a role so comparing your body fat to adults in your family of similar or older age provides as clue as to what may be the genetic component. Getting a nutrition/dietary assessment and starting regular exercise is a good idea. If your HIV regimen is contributing to the fat distribution problem it is difficult at this time to strongly recommend an alternative regimen that would likely reverse the situation since Atripla ranks as one of the regimen with the least effect on fat compared to many others. KH



Previous
Pain in the hip and bottom of my foot right side.
Next
Double dose of truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement